MAUDE Adverse Event Report: STRYKER TRAUMA KIEL END CAP T2 TIBIA +5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL END CAP T2 TIBIA +5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-0005S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It has been reported by the customer that, upon placing the end cap ((b)(4)), it didn't fit properly and when it was removed, it was observed that the threads were damaged.It was attempted to place a second tap ((b)(4)) and the same thing happened.So finally no cap was placed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device reveals damage to the end cap threads.The device inspection revealed the following: severe damage to end cap threads were observed.End cap threads are compressed.Damage is consistent with abrasive impact on a hard material.Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible on the end cap thread.Dimensional inspection on other locations on the end cap were confirmed to be within specification.However, during manufacturing; functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate alignment of end cap during insertion.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It has been reported by the customer that, upon placing the end cap ref.(b)(4), it didn't fit properly and when it was removed, it was observed that the threads were damaged.It was attempted to place a second tap ref.(b)(4) and the same thing happened.So finally no cap was placed.

Brand Name
END CAP T2 TIBIA +5 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9434347
Report Number0009610622-2019-00951
Device Sequence Number16571816
Product Code HSB
UDI-Device Identifier04546540197559
UDI-Public04546540197559
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1822-0005S
Device Catalogue Number18220005S
Device Lot NumberK0DED39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1